MAUDE Adverse Event Report: US SURGICAL PUERTO RICO GIA; STAPLER, SURGICAL

US SURGICAL PUERTO RICO GIA; STAPLER, SURGICAL
Model Number GIA6038L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure to Anastomose (1028); Laceration(s) (1946); Increased Intra-Peritoneal Volume (IIPV) (4498)
Date of Event 08/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitant product: gia6038s, gia6038s gia 60-3.8sgl use reload stap (lot #unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, three days following a colorectal procedure wherein a steeped side to side anastomosis was performed, the patient had signs of anastomosis leakage; the crp (c-reactive protein) was elevated and the ct scan showed intra abdominal gas and fluid.To stop the leakage, the patient had to undergo another surgery the same day the signs were observed.It was then observed that a portion of the staple line in the middle of the anastomosis had a small content leakage.The patient recovered quickly after the re-operation.It was noted that the patient had previously been operated on with end-to-end anastomoses that were now stenosed again - hence the choice of anastomosis technique.
 
Additional Manufacturer Narrative
Additional information: d4(expiration date, lot#), d9, g3, h3, h4, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the staple line content leak.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
GIA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20259880
Report Number2647580-2024-04099
Device Sequence Number20836376
Product Code GAG
UDI-Device Identifier10884523007220
UDI-Public10884523007220
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K221013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIA6038L
Device Catalogue NumberGIA6038L
Device Lot NumberP3K0880
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2024
Supplement Date Received by Manufacturer11/21/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date12/06/2024
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown